MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF05, 5X75 KII FIOS ADV FIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF05, 5X75 KII FIOS ADV FIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF05
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: ladg.Event description: this is a complaint from the market.Please refer to the complaint sheet for investigation.Detachment of the septum.Report from the sales rep.The septum was detached from seal component during the procedure.The fragment was recovered from the body cavity.The case was completed with the new one.Initial investigation report the event unit was returned to us and visually inspected.The septum was detached from the seal component.It was fragmented.The returned fragment is similar to the missing section on the septum in shape.The unit will be returned to amr for further evaluation.The type of procedure was upper gs surgery, ladg.The operation time was 3-5 hours.The surgeon's skill level was mid-career.The main usage of the damaged trocar was as the 2nd port.[non-applied] energy device, grasper, scissors and gauze were inserted/removed into/from the damaged trocar.The number of insertion/removal was 10-30 times.The damage was found after the case.The surgeon(s) and or nurse(s) found the damage by finding the parts during the case.Felt something stuck.After the damage was found, removed all damaged parts.Intraperitoneal irrigation was performed.This is the first time this issue has happened at the same department/specialty at the hospital.Intervention: the case was completed with the new one.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed that a piece of the septum, an internal rubber component of the seal, had separated from the seal.The rubber fragment completed the missing portion on the septum.Engineering also observed that the shield, an internal plastic component of the seal, had also separated from the seal.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments and/or material through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." septum fragmentation is not considered to be reportable as it is unlikely to cause or contribute to death or serious injury.However, the event is reportable due to the dislodged shield.
 
Event or Problem Description
Procedure performed: ladg.Event description: this is a complaint from the market.Please refer to the complaint sheet for investigation.Detachment of the septum.Report from the sales rep the septum was detached from seal component during the procedure.The fragment was recovered from the body cavity.The case was completed with the new one.Initial investigation report the event unit was returned to us and visually inspected.The septum was detached from the seal component.It was fragmented.The returned fragment is similar to the missing section on the septum in shape.The unit will be returned to amr for further evaluation.The type of procedure was upper gs surgery, ladg.The operation time was 3-5 hours.The surgeon's skill level was mid-career.The main usage of the damaged trocar was as the 2nd port.[non-applied] energy device, grasper, scissors and gauze were inserted/removed into/from the damaged trocar.The number of insertion/removal was 10-30 times.The damage was found after the case.The surgeon(s) and or nurse(s) found the damage by finding the parts during the case.Felt something stuck.After the damage was found, removed all damaged parts.Intraperitoneal irrigation was performed.This is the first time this issue has happened at the same department/specialty at the hospital.Intervention: the case was completed with the new one.Patient status: no patient injury.

Brand Name
CFF05, 5X75 KII FIOS ADV FIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10174740
Report Number2027111-2020-00486
Device Sequence Number11419438
Product Code GCJ
UDI-Device Identifier00607915123123
UDI-Public(01)00607915123123(17)221107(30)01(10)1373105
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model NumberCFF05
Device Catalogue Number101220801
Device Lot Number1373105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HD1000I ENERGY DEVICE, GRASPER, SCISSORS AND GAUZE.; HD1000I ENERGY DEVICE, GRASPER, SCISSORS AND GAUZE.